Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 8, NWS Wilmington, OH

March 13, 2001Clinton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 13, 2001, 5:12 PM EST for Clinton County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2001, 5:12 PM EST (22:12 UTC)
Expired
Mar 13, 2001, 5:45 PM EST
In force
33 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clinton County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 132214
SVRILN

OHC027-132245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EST TUE MAR 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN OHIO...

* UNTIL 545 PM EST...

* AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF WILMINGTON...MOVING EAST AT 60
  MPH..

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  
  CLARKSVILLE...
  WILMINGTON...
  SABINA...

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH 
AND SMALL HAIL.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:35 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 13, 2:35 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EST TUE MAR 13 2001

VORT MAX MOVG ACRS SRN IND ATTM WITH ASCTD COLD POOL MOVG IN ALF.
SHWRS HAV BCM FAIRLY WIDESPRD ACRS ERN IND/WRN OH PAST CPL HRS.
BOUNDARY LAYER HAS WARMED UP ENUF TO PRETTY MUCH KP ALL PCPN IN THE
FORM OF RAIN ALTHO HAV HAD A SMALL HAIL RPT OR TWO FM ERN IND.
WL HAV TO HANG ON TO AN ERLY MENTION OF PCPN IN THE WEST AND EVNG
WORDING IN THE EAST BEFORE VORT MAX SWINGS THRU AND THINGS BEGIN TO
DRY OUT. HAV NOT SEEN ANY LTGG STRIKES SO FAR BUT PCPN LOOKING RADAR
LOOKING PRETTY CONV AND WITH COOLING CONTG ALF...WL CONT WITH A
MENTION OF SOME THUNDER IN THE S AND E.

OTHER CONCERN FOR TNGT WL BE WINDS. QUITE A FEW WIND GUSTS IN THE 30
TO 35 KT RANGE ACRS IL AND IND ASCTD WITH 50 KT 8H JET THAT IS FCST
TO SWING ACRS SRN FA THRU ARND 00Z. WL GO WITH WINDY WORDING ERLY
THAN INDICT DCRSG WINDS OVRNGT.

GOOD SUBSDC ACRS REGION ON WED WITH DRY AMS IN PLACE FOR PRTLY TO
MOSTLY SUNNY SKIES. MDLS CONT TO TRY AND PHASE THE NRN/SRN STREAM
SYSTEMS FOR LATE WED NGT AND THUR. MDLS HAV ALSO BEEN TRENDING A LTL
FASTER WITH NGM THE FASTEST. BASED ON THIS WL GO AHD AND BRING A CHC
OF PCPN INTO WRN PORTIONS OF FA LATE WED NGT AND GO WITH MAINLY CAT
POPS FOR THUR. COOLER AIR MOVS IN ON BACK SIDE THUR NGT AND WL
INDICT CHC RAIN CHGG TO SNOW LATE OVR ALL BUT SE.

DID NOT DEVIATE TOO MUCH FM FWC GUID NKUMBERS THRU PD.

.ILN...NONE.

LOTT

In the hours before

Local storm report, Mar 13, 4:53 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
453 PM EST TUE MAR 13 2001

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    XENIA                     OH   .75 INCH HAIL
03/13/01   GREENE

0405 PM    SPRINGBORO                OH   WIND DAMAGE
03/13/01   WARREN                         TREE DOWN AND SEVERAL
                                          LARGE TREE LIMBS

0410 PM    WILMINGTON                OH   WIND DAMAGE
03/13/01   CLINTON                        TEMPORARY METAL STRUCTURE
                                          BLOWN OVER IN MALL PARKING
                                          LOT. DAMAGED SEVERAL CARS.

0415 PM    WILMINGTON                OH   WIND DAMAGE
03/13/01   CLINTON                        SEMI TRUCK BLOWN OVER FROM
                                          HIGH WIND.

0420 PM    MARTINSVILLE              OH   WIND DAMAGE
03/13/01   CLINTON                        ROOF BLOWN OFF OF DOUBLE
                                          WIDE TRAILER HOME.

0445 PM    HILLSBORO                 OH   WIND DAMAGE
03/13q/01   HIGHLAND                       TREES DOWN ACROSS THE
                                          TOWN.

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:25 PM ESTSevere Thunderstorm WarningILNGreene50 min
Mar 13, 3:55 PM ESTSevere Thunderstorm WarningILNWarren35 min
Mar 13, 4:04 PM ESTSevere Thunderstorm WarningILNClinton26 min
Mar 13, 4:18 PM ESTSevere Thunderstorm WarningILNFayette27 min
Mar 13, 4:25 PM ESTSevere Thunderstorm WarningILNHighland35 min
Mar 13, 4:53 PM ESTSevere Thunderstorm WarningILNButler, Warren52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.